Bruising

A board to discuss the Multiple Sclerosis modifying drug Betaseron

Bruising

Postby lottydotty » Tue Apr 06, 2004 10:30 am

I've been using Betasaron in the pre-filled kit for about a month and a half. I have bruises and big red marks all over! I talked to the beta nurse and she said try cortisone cream. This does not seem to be helping!
Anybody have any suggestions? I'm really skinny ( 94lbs. ) so it's hard to find any fatty part of my body. I use my butt alot and it's really starting to hurt!
MS is the gift that keeps on giving.
User avatar
lottydotty
Family Member
 
Posts: 30
Joined: Tue Dec 23, 2003 4:00 pm
Location: Oregon

Advertisement

Postby Niko » Tue Apr 06, 2004 2:15 pm

*Maybe* the bruising is from the Autoject? Just a thought. Ask the betanurse about that.

ttyl

Niko 8)
"Avoid making irrevocable decisions when tired or hungry." -- Robert Heinlein
User avatar
Niko
Family Elder
 
Posts: 102
Joined: Sun Jan 11, 2004 4:00 pm
Location: New York, USA

In Genral Discussion ~ Under Bruising

Postby VirtuallyFine » Sun Apr 11, 2004 9:25 am

Hey there lottydotty,

you will find a few more responses regarding bruising In General Discussion ~ Under Bruising. Perhaps not directly about betaseron, but more generally about all the injectables (and their instruments).

:wink:

VF.
< March 20, 2004 = I want my life back *sigh*
> March 20, 2004 = ...day one on alertec = getting my life back? *grin*
User avatar
VirtuallyFine
Family Member
 
Posts: 61
Joined: Sat Feb 28, 2004 4:00 pm
Location: Canada

Postby lottydotty » Mon Apr 12, 2004 10:37 am

I asked my husband to just do it manually and that seamed to help. I do think the autoinject is the problem. I've used Rebif without bruising.
My beta nurse isn't very helpful. I even asked her if she was a RN. She said she is.
Anyway- I see the neuro April 29. I'll show the nurse there all the bruises and red welts that won't go away! I've had a big red welt on my stomach for over a month and a half! Arrrrrrggg!
MS is the gift that keeps on giving.
User avatar
lottydotty
Family Member
 
Posts: 30
Joined: Tue Dec 23, 2003 4:00 pm
Location: Oregon

Postby Lis » Sat May 01, 2004 12:18 pm

At my last neurologist visit, I was talking to a nurse and she said there were quite a few Betaseron users who were having problems with the new prefilled syringes. The needle seems shorter and makes it harder to inject. My site reactions are worse than they used to be.
The nurse said that Berlex had been notified of the problems and som changes were going to be made.
User avatar
Lis
Newbie
 
Posts: 1
Joined: Fri Mar 26, 2004 4:00 pm

Postby lottydotty » Mon May 03, 2004 10:55 am

Well, wev'e been doing it manually for awhile now and the bruising and red welts are just as bad if not worse. Neuro said it's normal for these marks to stay around for a couple months. I just don't understand that.

I've done Rebif without bruising problems. Had to stop due to high liver count.
I've done Avonex without bruising. Stopped that because I lost too much wheight. No appetite. Same with all Interferons for me. I wheigh a whole 86lbs. now.
I also take 1200mg of Prednisone once a month and that doesn't even boost my wheight a bit. Though it sure gives me acne! YUCK!
MS is the gift that keeps on giving.
User avatar
lottydotty
Family Member
 
Posts: 30
Joined: Tue Dec 23, 2003 4:00 pm
Location: Oregon

Arnica Montana

Postby AngelGirl » Tue May 25, 2004 2:59 pm

Hi! My name is Jennifer and I've been on Betaseron for 4 months now. I am having the bruising issues as well. Not so much in my arms as my legs and rear. I'm also having a problem with large welts after I give the shot. My leg gets a golf ball size bump and then turns purple. Anyway, I went to my dermatologist for something totally different and brought it up. She suggested these pills you can get from Whole Foods called Arnica Montana. I'm not sure if it's all natural or a vitamin. I've been taking them for a few days and my bruises really seem to be clearing up. I get the ones that are really dark and then go to shades of yellow. This one on my rear went from black to yellow on the edges overnight. I will keep on it for this pack of 80 pills to see if it helps with the initial bruising so I'm not 100% sold, but for $5 I thought I would try it and tell you all in case it can help you too. :D
AngelGirl
 

Postby lottydotty » Wed May 26, 2004 8:59 am

Hi, Jennifer and thank you for replying! I have the same problem with welts and bruising. I'll definitly check into the pills you're suggesting. I'm curious to know exactly what they are.
The welts and bruises are hideous! It's embarrasing to where shorts out in public!
Personaly, I'm waiting for Antegren to be appoved! An infusion every three months sounds better than this. Providing it actually works with lesions!

Take care![/b]
MS is the gift that keeps on giving.
User avatar
lottydotty
Family Member
 
Posts: 30
Joined: Tue Dec 23, 2003 4:00 pm
Location: Oregon

[b/]

Postby lottydotty » Wed May 26, 2004 9:02 am

what's with that [b/]? I don't have a clue how that got there! :?
MS is the gift that keeps on giving.
User avatar
lottydotty
Family Member
 
Posts: 30
Joined: Tue Dec 23, 2003 4:00 pm
Location: Oregon

Bruising

Postby deehammer » Mon May 31, 2004 10:08 pm

Heh, I get alot of bruising too! I got less with the Avonex, but was worse with the Copaxone. My Neuro told me it is because Avonex is intermuscular and Beta is subQ. Being closer to the seface and all. Also she thinks that I jump when I get the shot and that could be part of it. I have been on this for 4 years and it's not getting any better. I think Jennifer has a good ideas. Thanks! I"ll give it a try. Dee Hi Lotty!
User avatar
deehammer
Getting to Know You...
 
Posts: 13
Joined: Sun May 23, 2004 3:00 pm
Location: Klamath Falls, Oregon

Bruising

Postby deehammer » Mon May 31, 2004 10:11 pm

DUH! :oops: I ment surface! Dee
User avatar
deehammer
Getting to Know You...
 
Posts: 13
Joined: Sun May 23, 2004 3:00 pm
Location: Klamath Falls, Oregon

site reactions

Postby FOGGYBRAIN » Tue Jun 01, 2004 8:44 am

Hi there fellow beta user,

I am also using the new system. I am not able to use my thighs or stomache right now. Beta nurse suggested I try setting depth to 10 instead of 12, but first check with my neuro to get his opinion. It seems you get less reaction going through a fattier area at 12 mm setting, so 10mm won't go so deep. Not sure that made sense, hope you get what I am trying to say LOL. I am only using butt cheek and have very little or no site reaction at all!! Lots of fat there!!

Hope things get better!!

Be well
Pam
FOGGYBRAIN
 

Postby lottydotty » Tue Jun 01, 2004 9:56 am

I've been doing it manually for awhile now. It seems to help but I still bruise. It's just not as bad. Still takes forever to go away! I hate it! :(
Hi, Dee! :D
MS is the gift that keeps on giving.
User avatar
lottydotty
Family Member
 
Posts: 30
Joined: Tue Dec 23, 2003 4:00 pm
Location: Oregon

Bruises

Postby Livelong » Tue Jul 20, 2004 7:41 am

I've had the same problem until an RN told me I was pressing the autoject too tightly to the skin and the medication was going below the subcutaneous layer.

I hold it gently against my skin and rarely have a reaction since.

Hope this helps.

Livelong and prosper
Livelong
 


Return to Betaseron

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service